Journal of Clinical and Diagnostic Research, ISSN - 0973 - 709X

Users Online : 57212

Case report
Table of Contents - Year : 2016 | Month : March | Volume : 10 | Issue : 3 | Page : FD03 - FD06

Fatal Nevirapine-Induced Toxic Epidermal Necrolysis in a HIV Infected Patient FD03-FD06

Sabyasachi Paik, Sukanta Sen, Nikhil Era, Bibhuti Saha, Santanu Kumar Tripathi

Correspondence
Dr. Sukanta Sen,
Associate Professor, Department of Pharmacology, ICARE Institute of Medical Sciences & Research,
Haldia-721645, India.
E-mail: drsukant@gmail.com

Stevens-Johnson Syndrome (SJS) and Toxic Epidermal Necrolysis (TEN) are the most Severe Cutaneous Adverse Reactions (SCARs) which mainly caused by exposure to drugs and having significant morbidity and mortality. TEN represents an immunologic reaction to a foreign antigen and is most often caused by drugs. Nevirapine (NVP), a non-nucleoside reverse transcriptase inhibitor (NNRTI) is an important component of Highly Active Antiretroviral Therapy (HAART). It is sometimes associated with life-threatening adverse reactions. Here, we report the fatal case of 72-year-old male who developed TEN secondary to intake of nevirapine. This fatal case report will increase awareness among treating physicians for careful monitoring of patients on NNRTI-based antiretroviral therapy and better counseling of the patient on NVP regimen for early identification and reporting of SCARs so that fatalities due to adverse drug reactions can be prevented with timely intervention.